Fatigue is getting worse! Is Provigil the answer?

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, Dec 28, 2005.

  1. razorqueen

    razorqueen Member

    Hi peoples,
    my fatigue is really getting out of control. It's worse than it has ever been. Everything is getting mixed up and I don't know what to do. I am seeing my Dr in a few wks and I was thinking of asking about Provigil. Has anyone has success with this?
    I just feel like crawling into bed and staying there. I look forward to going to bed every night and morning and afternoon! Its the highlight of my life theses days it seems. It is even worse than my pain right now.
    Raz
  2. Sandyz

    Sandyz New Member

    I`ve taken it off and on. It definetely helps but still won`t make you feel normal. On me, it increased my enegy about 30-50 percent. You need something if your that exhausted and if I were you, I would sure give it a try. Good luck with it.

    Sandy
  3. jaltair

    jaltair New Member

    I can relate to what you are saying very well these days.

    I'll tell you about my experience with Provigil, but first a warning about the cost. It's very expensive if you have to buy it. Mine was $270 for a month of pills from Rite Aide Pharmacy. Insurance usually doesn't cover unless there is a condition that the Provigil has been approved for. Here's my story about what happened:

    I've really problems into the 3rd week of taking Provigil. The first week was wonderful, however, after being on it for two weeks, I started having severe myclonic jerks at night in my legs and body when I would go to bed, along with jaw clenching and tongue biting (possible seizures). In addition to that, I began having increased number of sores on my tongue. Also, the osteoarthritis in my right had become worse to the point of feeling like I had a couple of broken fingers where the joints are affected by the osteo making it really difficult to work. Then, I had a new sensation, one of electricity passing through the left side of my body. This type of sensation has happened frequently over the two years prior, but what in my left leg when I would lie down at night to sleep. Now, it was the whole side.

    A few days after the above symptoms started, I became a total wreck (i.e. almost hysterical and in a frenzy with pain, aches, tender points, mind fog, dyslexia, etc. etc.) and I thought I could be having adrenal fatigue.

    I went to my MD who ran lab work stopped the Provigil and ordered a sleep study. The lab tests didn’t show any adrenal fatigue and the sleep study was normal. A day after stopping the Provigil, the symptoms subsided.

    Walla! It was the Provigil. The 100 mg dose was ok that first week. When I went to 200 mg, it was like a bomb wnt off inside of me.

    I haven’t gone back on the Provigil and try to get as much natural rest as possible. I think the body needs that. I, too, would like to take something that would make me feel alive again. With CFS/FMS, I feel like the "walking dead."

    Because of what I went through on the Provigil, I cannot recommend that anyone take it. However, if you choose to take it, start at not greater than a 100 mg dose. If you increase, watch for symptoms and go down in dose if you start having untoward effects.

    Warm wishes, Jeannette
  4. hopeful4

    hopeful4 New Member

    Hi razorqueen,
    It's just the pits feeling this way! We're all looking for that answer!

    I started on Provigil about 6 weeks ago. I had been napping daily in the late afternoon for 2 hours, like a deep sleep, all the time. After starting on the Provigil, I am usually not napping.

    I still have a more tired time of day, and now usually rest, rather than sleep. It also is helping somewhat with thinking a little clearer at times. But I do not consider it the answer for me, rather a tool to help me through for awhile.

    Just in the last week, I've started a new thyroid medication, as the former one really was doing nothing for me. I think this may hold more promise for my fatigue than the Provigil in the long run.

    I think the Provigil can be helpful, to a degree. It's worth a try. It is expensive, so I hope you have some RX coverage.

    I do hope that your daughter is doing better, she and you with her, have gone through a lot. Perhaps all you have gone through with her is part of the cause of your extreme fatigue. So, do take care of yourself.

    Best wishes always,
    Hopeful4
  5. springrose22

    springrose22 New Member

    Your body is trying to tell you something right now...it wants to rest, rest, rest. That is exactly what you should allow yourself to do as much as humanly possible. I believe that if you continue to push yourself, and people around you don't support you, you are likely to get even worse than you are now. Consider this a friendly and concerned warning: I wound up almost bedbound for a few months because I kept pushing myself. Now, because I pace myself very carefully, life can be quite enjoyable. You are sick! REST. Love, Marie
  6. razorqueen

    razorqueen Member

    springrose! I AM listing to my body and resting like crazy! I hardly do anything! I work very little out of the home, and that is in the afternoon and evening, so I can sleep in in the morning. I just don't know why it feels like it is getting worse. I don't know what to do.
  7. PVLady

    PVLady New Member

    Have you tried Emergen C? It always helps with my fatigue. Also do not eat sugar and try a high protein diet, low on refined carbs.

    Also, watch your blood sugar, you may need to eat many smaller meals during the day to keep your energy up. Many times I am not hungry, just really tired. As soon as I eat something, I am much better.

    Emergen C is a mixture of vitamin c and other minerals - it comes in little packets you mix in water. Tastes fine...

    I hate to start any prescription drugs if possible. I actually have a filled prescription for Provigil and did not take it. I was afraid it would keep me up at night - I have insomnia problems.

  8. bioman85

    bioman85 New Member

    I can't be sure, but I think Provigil was the trigger for my CFS getting worse. I can't be sure of it, because at the same time I started Provigil, I moved into another house. On the 3rd day of taking the Provigil, I woke up with the most intense brain fog I'd ever experienced, and it more or less has stayed that way ever since. Of course I don't know if that was the cause or not, but it really did not help me much, anyway.

    sorry, chris
  9. elsa

    elsa New Member

    I've taken it for ... gosh, about a 1 1/2 years now. It helps me but it doesn't turn me into wonderwoman or like I've never been sick in my life.

    I haven't had any problems with needing to increase, nor skipping it all together if I wanted to rest that afternoon ... or just didn't need it. The dose I take depends on the day.

    It is a quality of life issue for me. I have done many things right in trying to reach remission and I think I'm almost there, but I refused to give up everything. I will have a life by golly.

    I am needing it less and less these days ... but I still need it. I have taken adderall on and off for last few months ... obviously not on the same day but as a means of not becoming use to either one of them ... insures I have an effective EDS treatment in my arsenol.

    Take care,

    Elsa

    You can put either provigil or my name in the searech line above ... lots of provigl info will come up.



[ advertisement ]